I’ve been on Effexor/Venlafaxine for 4 weeks at 37.5mg. I’ve built up slowly to this amount since the beginning of March. I have found it has helped a lot of my vestibular symptoms, and generally I am living life a bit more than a few months ago, but when I am struck with a migraine now, instead of silent, it is incredibly painful. So painful I am bedbound for a few days. I am literally in tears with how painful this is. Which I never had before Venlafaxine. Is this something anyone has experienced before? Will it get better in time? I’ve already failed with nortriptyline and propranolol.
Hello and welcome
Unfortunately you aren’t alone on this one. Just two examples on these links but I’m sure there are many others. @nin certainly managed to work through this and found it a drug worth taking. Sure others have done as well. You may obtain some idea of whether it’s a drug aside effect, which I understand it can be, by the timing. Sometimes it’s difficult. It probably is however best to bear in mind MAV is known to change - we say it morphs - and one way it does this is to move from dizziness to headaches or vice versa so no doubt it can also morph from ‘silent’ to full on classic too.
Hi there, yes I’ve been there and as you’ll see in the links that Helen has shared and my journal, I experienced headches and head nerve pain at the top of my head and rhs of my head, temple and rhs eye. There were moments that almost broke me mentally. The best advice I can pass on is… Know your limits with the pain, I tolerated the kick back from an increase for about 7 days and then reduced the dose back to what I was on previously. In fact, it took me a full 10 weeks to move up. I always went up in 12.5mg because my venlafaxine was made up of mini pills, each one was 12.5mg.
The other thing to do is throw your acute meds at it too. I use naproxen, paracetamol plus a triptan called forvex to try abort the pain. Sometimes times it works and other times, not so well.
Pain is exhausting and I’m sorry you are going thru this. I’m optimistic for you because you are finding some relief on it. I only got my pain under better control at about 112mg so at 37.5mg you’ve plenty of runway ahead if you need to increase.
Consider dropping back to see what happens. As Helen said, there’s always the fact that mav morphs and fades and is never predictable. Dropping back might give you some sense of control over this situation too.
Hope things approve for you very soon.
Thank you so much for your input. My pills are like you describe, with 3 mini pills inside them. So I started at 12.5mg, and have increased by one mini pill each time, with a minimum of 5 weeks between each increase.
All my pain is either on the top of my head, like a pressure feeling, or all in my left ear and on the lhs of my head. For you, I take it you felt the pain was worth it for the benefits you saw otherwise? How long before you saw improvements in pain?